Fentanyl is hard to come off, even if you taper it. I don't think Tramadol will help much, and that drug comes with its own demons. Even if you're not an addict, you are dependent, andI would suggest checking out the Substance Abuse forum as it has lots of tips on what helps withdrawal symptoms. I'd be surprised if you came away with none. The Clonidine will help with some withdrawal symptoms.
I was jut put on Fentanyl and after reading some of these posts, I am scared to death. I was on hydrocodone for 7 years, a month ago the dr tried morphine and I felt nothing. so now on to this. Is it really the devil people talk about. very worried.
I started Fentanyl in May and it has been extremely helpful for me. The goal of a medication is to reduce your pain enough so that you can function more and do more for yourself, and friends and family. If the hydrocodone left you suffering in pain most of the time and unable to do things, the fentanyl should definitely be much stronger and should help you have a more normal life.
On the flip side, you don't want to be so drugged that you don't do anything either. So if the 25 mcg/hr patch feels too strong after giving it a full month to stabilize in your system, you can talk to your doctor about the 12.5 mcg/hr patch. Just understand, that most opioids are a little strong at first but it only lasts a few days...if it continues for a month or more, the patch strength is probably too strong especially if you have zero pain 24 hours a day.
If your pain ever gets better and don't need pain meds anymore or just simply want to get off, I would recommend a physician supervised taper. A professional taper will minimize the discomfort from withdrawal. Hydrocodone causes withdrawal symptoms as well, not just Fentanyl. So don't think that by taking Hydrocodone, you are on easy street.
Addicts call every opioid, not just Fentanyl, the devil. If you using it for chronic pain and taking it as prescribed and you have increased functionality from it, you have nothing to worry about. Less than 1% of chronic pain patients get addicted to their medications.
This switch is better for your liver. Taking near the max or the max dosage of hydrocodone is toxic due to the Tylenol that is binded within the pill.